Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 207, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2008, 3:48 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2008, 3:48 PM EDT (19:48 UTC)
- Expired
- Jun 25, 2008, 4:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 73 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:58 PM EDT | TSTM WND DMG | 2 S Jacksonboro, SC | TOPS OF TWO TREES BROKE OFF. MEASURED 0.98 INCHES OF RAIN IN 20 MINUTES. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 251948 SVRCHS SCC019-029-035-252030- /O.NEW.KCHS.SV.W.0207.080625T1948Z-080625T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 348 PM EDT WED JUN 25 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 430 PM EDT * AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DELEMAR CROSSROADS TO JACKSONBORO...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF SUMMERVILLE TO 18 MILES SOUTHEAST OF WALTERBORO. THESE STORMS WERE NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... JACKSONBORO... DELEMAR CROSSROADS...ADAMS RUN... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. LAT...LON 3299 8010 3264 8034 3266 8061 3300 8033 TIME...MOT...LOC 1948Z 270DEG 2KT 3293 8028 3272 8045 $$ JAQ
2 follow-up statements
000
WWUS52 KCHS 252002
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT WED JUN 25 2008
SCC019-029-035-252030-
/O.CON.KCHS.SV.W.0207.000000T0000Z-080625T2030Z/
DORCHESTER SC-COLLETON SC-CHARLESTON SC-
402 PM EDT WED JUN 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WEST CENTRAL CHARLESTON...EAST CENTRAL COLLETON AND SOUTHEASTERN
DORCHESTER COUNTIES...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WESTOE TO JACKSONBORO...OR
ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF SUMMERVILLE TO 17
MILES SOUTHEAST OF WALTERBORO. THESE STORMS WERE NEARLY STATIONARY.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...DELEMAR CROSSROADS AND JACKSONBORO.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3266 8061 3300 8033 3299 8014 3295 8012
3290 8017 3289 8017 3284 8021 3283 8021
3264 8034
TIME...MOT...LOC 2002Z 270DEG 2KT 3293 8027 3272 8047
$$
JAQ000
WWUS52 KCHS 252015
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT WED JUN 25 2008
SCC019-029-035-252025-
/O.CAN.KCHS.SV.W.0207.000000T0000Z-080625T2030Z/
DORCHESTER SC-COLLETON SC-CHARLESTON SC-
415 PM EDT WED JUN 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHARLESTON...EAST
CENTRAL COLLETON AND SOUTHEASTERN DORCHESTER COUNTIES HAS BEEN
CANCELLED...
AT 410 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3266 8061 3300 8033 3299 8014 3295 8012
3290 8017 3289 8017 3284 8021 3283 8021
3264 8034
TIME...MOT...LOC 2015Z 270DEG 2KT 3293 8026 3272 8046
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 25, 3:45 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT WED JUN 25 2008 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH FRIDAY...WHILE A TROUGH OF LOW PRESSURE DEVELOPS OVER THE CAROLINAS. SURFACE TROUGH WILL REMAIN NEAR OR NORTHWEST OF THE AREA THROUGH SUNDAY...WITH ATLANTIC SURFACE RIDGE SHIFTING TO THE SOUTHEAST. A COOL FRONT LOOKS TO APPROACH EARLY NEXT WEEK...AND WILL STALL OVER OR NEAR THE REGION THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHORTWAVE ACTIVITY CONTINUES TO PUSH INTO SOUTHERN GEORGIA THIS AFTERNOON...DESPITE FAIRLY STRONG RIDGING ALOFT. AT THE SURFACE....THE SEABREEZE HAS BEEN ABLE TO DEVELOP MUCH EARLIER THAN YESTERDAY...A RESULT OF LIGHTER OFFSHORE FLOW AT LOW LEVELS AND A MORE SOUTHWEST DIRECTIONAL COMPONENT. SCATTERED THUNDERSTORMS HAVE INITIATED ALONG THE SEABREEZE IN SOUTHEAST SOUTH CAROLINA AND WITHIN MORE UNSTABLE AIR ACROSS SOUTHEAST GEORGIA. INSTABILITY IS QUITE IMPRESSIVE THIS AFTERNOON...WITH 18Z CHS SOUNDING INDICATING CAPE VALUES UP TO 3800 J/KG. THUS...ISOLATED THUNDERSTORMS DO HAVE THE POTENTIAL TO REACH SEVERE LEVELS IF ABLE TO BREAK THROUGH A PERSISTENT CAP ALSO SEEN IN THE 18Z SOUNDING. MAIN THREAT WILL BE DAMAGING WIND AND HAIL. WILL MAINTAIN SLIGHT CHANCE POPS ACROSS THE FORECAST AREA THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. CONVECTION SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING AND INSTABILITY. LOW TEMPERATURES WILL DROP TO AROUND 70 DEGREES INLAND TO THE UPPER 70S ALONG THE COAST. PERSISTENT UPPER LEVEL ENERGY TO THE SOUTH COULD KEEP A FEW TO SCATTERED MID LEVEL CLOUDS ACROSS SOUTHEAST GEORGIA COUNTIES OVERNIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... WEAK SHORTWAVE ENERGY WILL CONTINUE TO ROUND THE WESTERN PERIPHERY OF THE UPPER LEVEL RIDGE ON THURSDAY...AS THE CENTER OF HIGH PRESSURE ALOFT SLIPS FURTHER SOUTHEAST. A SURFACE TROUGH WILL DEVELOP FROM THE MID ATLANTIC STATES SOUTHWARD INTO GEORGIA...PUSHING THE ATLANTIC SURFACE HIGH FURTHER AWAY FROM THE COAST. BOTH GFS AND NAM INDICATE INCREASING DEEP LAYER MOISTURE AND HIGHER PWAT VALUES...AS WELL AS AFTERNOON DEWPOINTS SEVERAL DEGREES WARMER THAN THE DAY BEFORE. THERE IS ENOUGH MODEL AGREEMENT AND CONFIDENCE TO INCREASE SHOWER AND THUNDERSTORM POTENTIAL FOR THURSDAY AFTERNOON INTO THE CHANCE CATEGORY INLAND FROM THE SEABREEZE. SINCE THE SEABREEZE MAY BE THE KEY FORCING MECHANISM...THERE IS LOWER CONFIDENCE IN THUNDERSTORM DEVELOPMENT ALONG THE COAST...DEPENDING ON HOW QUICKLY THE SEABREEZE PUSHES INLAND. HAVE THUS KEPT COASTAL LOCATIONS IN THE SLIGHT CHANCE CATEGORY FOR THURSDAY AFTERNOON AND EVENING. WEAKENING UPPER RIDGE WILL KEEP HIGH TEMPERATURES A DEGREE OR TWO COOLER THAN PREVIOUS DAYS...RANGING FROM 94 TO 96 DEGREES AWAY FROM THE COASTLINE. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... WEAK SHORT WAVE TO PUSH THROUGH THE AREA THURSDAY NIGHT...SO EXPECT AFTN/EVENING CONVECTION TO TAKE A LITTLE LONGER THAN NORMAL TO WIND DOWN...THUS WILL HOLD ONTO SLIGHT CHANCE OR CHANCE POPS THROUGH AT LEAST MIDNIGHT. WHILE THERE CERTAINLY COULD BE A LITTLE FOG IN AREAS THAT RECEIVED RAINFALL FROM THURSDAY...DUE TO CLOUD COVER AND TOO MUCH MIXING IN THE BOUNDARY LAYER WE DO NOT SEE A NEED TO ADD TO THE FORECAST AT THIS TIME. MIN TEMPS WILL FALL INTO THE LOWER-MID 70S. ON FRIDAY...NVA LOOKS TO DEVELOP IN WAKE OF DEPARTING SHORT WAVE...THUS OUR ATTENTION WILL TURN TO LOW LEVEL/SURFACE FEATURES FOR ANY TRIGGERING MECHANISMS OF CONVECTION. THE TYPICAL SEA BREEZE WILL BE ONE SUCH BOUNDARY...BUT ALSO A PERSISTENT TROUGH NEAR OR JUST NW OF THE CWFA. WITH PWATS CLIMBING TO 2 INCHES OR GREATER THERE IS CERTAINLY PLENTY OF MOISTURE. INSTABILITY IS MODEST WITH 1000-1500 J/KG OF SBCAPE AND LIFTED INDICES -3 OR -4. PLUS THERE IS SOME INDICATIONS OF A SPEED MAX UPSTAIRS WITH 50-60 KT AT 250 MB. HOWEVER...MID LEVEL LAPSE RATES ARE ONLY 5-5.5 DEGREES CELSIUS DURING THIS TIME. THUS WE WILL GO WITH DIURNALLY DRIVEN SHOWERS/TSTMS MAINLY IN THE CHANCE RANGE...HIGHEST INLAND AND OVER SE GA. MAX TEMPS WILL REACH THE LOW-MID 90S AWAY FROM THE BEACHES...AND THESE TEMPS ALONG WITH DEW POINTS IN THE UPPER 60S-LOWER 70S WILL RESULT IN HEAT INDICES AS HIGH AS 100-103 DEGREES. HOWEVER...THIS IS BELOW ANY HEAT ADVISORY CRITERIA WHICH BEGINS AT 105 DEGREES. A SHORT WAVE MAY SKIRT THE AREA ON SATURDAY...AND WITH LITTLE OVERALL CHANGE TO THE SYNOPTIC FEATURES /ATLC RIDGE TO THE SE AND TROUGH IN OR NEAR THE AREA/...WE WILL AGAIN EXPERIENCE A CHANCE OF AFTN/EVENING CONVECTION. SBCAPES AND LIFTED INDICES CHANGE LITTLE FROM FRIDAY...WHILE MID LEVEL LAPSE RATES REMAIN POOR AT 5-5.5 DEGREES CELSIUS. MAX TEMPS WILL BE SIMILAR TO OR EVEN A COUPLE OF DEGREES LOWER THAN FRIDAY AS THERE LOOKS TO BE MORE CLOUD COVER AND LOW LEVEL THICKNESS VALUES ARE A BIT LOWER. FOR SUNDAY...ANOTHER SHORT WAVE LOOKS TO MOVE INTO THE AREA WITH LONG WAVE TROUGH ESTABLISHING ITSELF OVER THE ERN STATES. WHILE MOISTURE AND INSTABILITY CHANGE LITTLE FROM PREVIOUS TWO DAYS...WITH SLIGHTLY LOWER HEIGHTS ALOFT AND AN INCREASE IN LARGE SCALE WIND FIELDS WE WILL NEED TO BE ALERT FOR POSSIBLE SEVERE WEATHER. HOWEVER...CLOUD COVER MAY BE QUITE EXTENSIVE...SO THIS MIGHT BE A POSSIBLE NEGATIVE FACTOR. MAX TEMPS LOOK A LITTLE LOWER DUE TO INCREASE CLOUDINESS AND HIGHER COVERAGE OF CONVECTION WHICH WILL BE IN THE HIGH END CHANCE OR LIKELY RANGE. FRONTAL BOUNDARY TO MOVE INTO OR NEAR THE AREA DURING EARLY NEXT WEEK...AND WILL STALL OVER OR NEARBY FOR AT LEAST A COUPLE OF DAYS. WITH LONE WAVE TROUGH REMAINING IN THE E AT LEAST THROUGH TUESDAY...PLENTY OF MOISTURE AND AT LEAST MODEST INSTABILITY IN PLACE...RAIN CHANCES WILL REMAIN ABOVE NORMAL. MAX TEMPS WILL BE NEAR NORMAL...ALTHOUGH DAYTIME MAY BE HELD DOWN SOMEWHAT BY CLOUD COVER. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SCATTERED CONVECTION ACROSS THE FORECAST AREA THIS AFTERNOON. WILL INCLUDE TEMPO GROUPS AT BOTH TAF SITES FOR THUNDERSTORMS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE DANGEROUS WIND GUSTS...AS JUST SEEN AT KSAV THIS HOUR. CONVECTION IS EXPECTED TO DISSIPATE AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. OUTSIDE OF ANY THUNDERSTORMS THAT MAY DEVELOP...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV FOR THE NEXT 24 HOUR PERIOD. HAVE EXCLUDED FOG FOR FRIDAY MORNING SINCE NEITHER GUIDANCE NOR CROSS- OVER TEMPERATURES INDICATE POTENTIAL FOR FOG FORMATION. EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS IN CONVECTION AND POSSIBLE NIGHT TIME/EARLY MORNING FOG THROUGH SUNDAY...OTHERWISE VFR WEATHER TO PREVAIL. && .MARINE... LATEST BUOY OBSERVATIONS INDICATE SOUTH WINDS AROUND 15 KT ACROSS THE COASTAL WATERS. ATLANTIC SURFACE HIGH WILL PERSIST THROUGH THE SHORT TERM...WHILE A SURFACE TROUGH DEVELOPS INLAND. WINDS WILL VEER TO THE SOUTHWEST OVERNIGHT...BUT DO NOT EXPECT SPEEDS TO DIMINISH MUCH BELOW 10 TO 15 KT WITHIN NOCTURNAL SURGING UNTIL JUST BEFORE DAYBREAK. PATTERN WILL AGAIN BE DOMINATED BY SEABREEZE DEVELOPMENT ON THURSDAY...WITH SOUTHWEST WINDS BACK TO SOUTH-SOUTHEAST AND SURGING SLIGHTLY DURING THE AFTERNOON. THE COASTAL WATERS WILL LIE ON THE NW EDGE OF THE ATLC RIDGE INTO THE WEEKEND...WITH A LOW PRES TROUGH TO REMAIN INLAND OVER THE SE DURING THIS TIME. THE END RESULT WILL BE A FAMILIAR PATTERN TO WHAT WE HAVE BEEN FORECASTING...A MODERATE S-SW FLOW. VEERING WINDS OVERNIGHT AND BACKING DURING THE AFTN...WITH OCNL FLUCTUATIONS IN WIND SPEEDS WITH TYPICAL NOCTURNAL SURGES AND AFTN/EVENING SEA BREEZE CIRCULATIONS. WHILE THERE CERTAINLY COULD BE ENOUGH OF AN INCREASE TO PUSH WINDS INTO THE 15-20 KT RANGE AT TIMES...MOST OF THIS TIME WILL SEE WINDS 15 KT OR LESS AND SEAS 3-4 FT OR LOWER. BY EARLY NEXT WEEK WITH THE APPROACH OF A COOL FRONT INTO THE SE STATES...A PINCHING OF THE PRES GRADIENT WILL DEVELOP BETWEEN IT AND ATLC HIGH PRES. THIS MAY ALLOW FOR A LITTLE STRONG SWLY WINDS...WHICH IN TURN WILL ALLOW FOR SLIGHTLY HIGHER SEAS. THUS WE WILL NEED TO KEEP WATCH FOR MARGINAL SCA CONDITIONS AT SOME POINT STARTING SUNDAY. ALSO THERE MAY BE AN ENHANCED RISK OF STRONG T-STORMS OVER THE MARINE AREA THIS WEEKEND INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY MOVES INTO CLOSER PROXIMITY TO THE COASTAL WATERS. RIP CURRENTS...SHOULD THE HIGHER WINDS/SEAS BECOME REALIZED DURING EARLY NEXT WEEK...THERE MAY BE AN INCREASED RISK OF RIP CURRENTS DUE TO THESE CONDITIONS ALONG WITH THE APPROACHING PERIGEE AND NEW MOON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 25, 12:40 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1240 PM EDT WED JUN 25 2008 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051- 260900- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1240 PM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...THE COMBINATION OF MODERATE TO STRONG INSTABILITY...ALONG WITH AN INCREASE IN MOISTURE ACROSS THE AREA WILL RESULT IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THIS ALONG WITH THE INTERACTION OF THE SEA BREEZE...A SURFACE BOUNDARY NEARBY AND SOME ENERGY IN THE MID AND UPPER ATMOSPHERE WILL ALLOW FOR SOME OF THE STORMS TO BECOME STRONG OR EVEN SEVERE. THE MAIN WEATHER HAZARDS THROUGH THIS EVENING WILL BE GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING STRIKES AND HEAVY RAINS. SHOULD SEVERE STORMS DEVELOP THEN THERE COULD ALSO BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...DUE TO SLOW MOVEMENT OF THUNDERSTORMS AND SUFFICIENT MOISTURE...SOME OF THE STORMS COULD ALSO RESULT IN LOCALIZED FLOODING. THE RISK OF SEVERE WEATHER WILL END BY 9 OR 100O PM THIS EVENING. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY NEXT WEEK WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE AREA SATURDAY THROUGH MONDAY. THESE FACTORS COMBINED WITH THE DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE MAY LEAD TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY. DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE ENTIRE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ350-352-354-374-260900- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1240 PM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY NEXT WEEK WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE AREA SATURDAY THROUGH MONDAY. THESE FACTORS COMBINED WITH THE DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE MAY LEAD TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY. DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE ENTIRE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 33
In the hours before
Special weather statement, Jun 25, 2:39 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 239 PM EDT WED JUN 25 2008 SCZ040-042>045-047>051-251945- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 239 PM EDT WED JUN 25 2008 ...CHILD ABDUCTION EMERGENCY CANCELLED... THE FOLLOWING MESSAGE IS TRANSMITTED AT THE REQUEST OF THE SOUTH CAROLINA LAW ENFORCEMENT DIVISION IN COLUMBIA SOUTH CAROLINA. THE AMBER ALERT ISSUED AT 12:09 PM HAS NOW BEEN CANCELLED. THE CHILD HAS BEEN RECOVERED.
Special weather statement, Jun 25, 2:50 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EDT WED JUN 25 2008 GAZ101-118-251915- EFFINGHAM-INLAND CHATHAM- 250 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM COUNTY THROUGH 315 PM EDT... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR POOLER...OR ABOUT 11 MILES NORTHWEST OF SAVANNAH. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND BLOOMINGDALE...GARDEN CITY...MEINHARD... MELDRIM...MONTEITH...POOLER...PORT WENTWORTH AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 315 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 25, 3:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 327 PM EDT WED JUN 25 2008 SCZ043-044-049-050-252000- CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 327 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON COUNTY AND CHARLESTON COUNTY THROUGH 400 PM EDT... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CANADY LANDING... OR ABOUT 16 MILES EAST OF WALTERBORO. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND ADAMS RUN...ASHEPOO...DELEMAR CROSSROADS... JACKSONBORO AND RITTER WILL BE IMPACTED THROUGH 400 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 25, 3:32 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT WED JUN 25 2008 GAZ101-116-118-252015- EFFINGHAM-INLAND BRYAN-INLAND CHATHAM- 332 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BRYAN COUNTY AND CHATHAM COUNTY THROUGH 415 PM EDT... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR BLOOMINGDALE...OR ABOUT 11 MILES NORTH OF RICHMOND HILL. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND BLOOMINGDALE...EDEN...GARDEN CITY...MELDRIM... POOLER AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 415 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jun 25, 3:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 2 SW PORT WENTWORTH 32.13N 81.20W
06/25/2008 M52 MPH CHATHAM GA ASOS
ALSO HAD PEA SIZED HAIL FROM 0308-0312 PM EDT. REPORT
FROM SAVANNAH AIRPORT /KSAV/.
&&
33Special weather statement, Jun 25, 3:41 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 341 PM EDT WED JUN 25 2008 SCZ045-050-252030- BERKELEY-CHARLESTON- 341 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON COUNTY THROUGH 430 PM EDT... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR COTE BAS LANDING...OR ABOUT OVER GOOSE CREEK. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND GOOSE CREEK...HANAHAN AND LADSON WILL BE IMPACTED THROUGH 430 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:47 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 43 min |
| Jun 25, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.